Stochastic homogenization of viscous Hamilton-Jacobi equations and applications

Scott N. Armstrong, Hung V. Tran

Research output: Contribution to journalArticle

Abstract

We present stochastic homogenization results for viscous Hamilton-Jacobi equations using a new argument that is based only on the subadditive structure of maximal subsolutions (i.e., solutions of the "metric problem"). This permits us to give qualitative homogenization results under very general hypotheses: in particular, we treat nonuniformly coercive Hamiltonians that satisfy instead a weaker averaging condition. As an application, we derive a general quenched large deviation principle for diffusions in random environments and with absorbing random potentials.

Original languageEnglish (US)
Pages (from-to)1969-2007
Number of pages39
JournalAnalysis and PDE
Volume7
Issue number8
DOIs
StatePublished - Jan 1 2014

    Fingerprint

Keywords

  • Degenerate diffusion
  • Diffusion in random environment
  • Hamilton-Jacobi equation
  • Quenched large deviation principle
  • Stochastic homogenization
  • Weak coercivity

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Applied Mathematics

Cite this